Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 14, 2006, 7:10 PM CDT for Goliad County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2006, 7:10 PM CDT (00:10 UTC)
- Expired
- May 14, 2006, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3093 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KCRP 150011 SVRCRP TXC175-150100- /O.NEW.KCRP.SV.W.0049.060515T0010Z-060515T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 710 PM CDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GOLIAD COUNTY IN SOUTH TEXAS * UNTIL 800 PM CDT * AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF GOLIAD...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN GOLIAD COUNTY AT 720 PM CDT RURAL SOUTHEASTERN GOLIAD COUNTY AT 730 PM CDT HAIL UP TO A QUARTER OF AN INCH IN DIAMETER HAS BEEN REPORTED 4 MILES NORTHEAST OF GOLIAD WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 2878 9726 2870 9744 2845 9734 2856 9720 $$ TM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:42 PM CDT, 28 minutes earlier.
Area forecast discussion, May 14, 6:42 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
642 PM CDT SUN MAY 14 2006
.UPDATE...INCREASED WINDS TO WINDY CRITERIA OVER THE LAND AND TO
SCA OVER THE BAYS/NEARSHORE WATERS THROUGH THE EVENING HOURS DUE
TO DEEPENING SURFACE CYCLONE OVER THE WESTERN RIO GRANDE PLAINS
AND MESOSCALE EFFECTS DUE TO CONVECTION.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM SUNDAY FOR THE FOLLOWING ZONES:
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
BB/85...UPDATE/MARINE
MG/88...AVIATIONHazardous weather outlook, May 14, 10:26 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1026 AM CDT SUN MAY 14 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151530- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1026 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG LATE SEASON COLD FRONT WILL PUSH INTO SOUTH TEXAS OVERNIGHT. ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS OUT AHEAD OF IT WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTH TEXAS AND THE COASTAL WATERS. SOME OF THESE STORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. BETWEEN 400 PM AND MIDNIGHT WILL BE THE GREATEST THREAT FOR SEVERE WEATHER. SMALL CRAFT ADVISORIES WILL CONTINUE TODAY FOR A PORTION OF THE COASTAL WATERS DUE TO STRONG ONSHORE FLOW. THIS ONSHORE FLOW WILL WEAKEN THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE ENDING FROM NORTH TO SOUTH ON MONDAY AS DRIER AIR WORKS IN FROM THE NORTH BEHIND THE COLD FRONT. DRY WEATHER IS THEN EXPECTED BEYOND MONDAY. STRONG WINDS BEHIND THE FRONT WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS HIGHLY LIKELY LATER THIS AFTERNOON THROUGH THE EVENING HOURS. MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:06 PM CDT | Tornado Warning | CRP | Webb | 39 min |
| May 14, 7:17 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 43 min |
| May 14, 7:36 PM CDT | Flash Flood Warning | CRP | La Salle, Webb | 3 hr |
| May 14, 7:44 PM CDT | Tornado Warning | CRP | Webb | 61 min |
| May 14, 7:56 PM CDT | Tornado Warning | CRP | Webb | 34 min |
| May 14, 8:10 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 65 min |
| May 14, 8:33 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 57 min |
| May 14, 8:41 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 14, 8:46 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 29 min |
| May 14, 8:51 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 39 min |
| May 14, 9:42 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| May 14, 10:10 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.